Talk

Advanced search

I think I have a problem

(6 Posts)
CleverQuacks Sun 07-Jul-19 17:19:05

I will start by saying that I have long standing mental health problems which I am on a combination of medication for. This includes diazepam.

I have never found that one diazepam does the job and so will take a handful, usually about 5 to get an effect. This was fine because I was doing it once every few months when I was feeling particularly bad. However now the frequency is increasing and I am doing it several times a week. Taking up to ten a day.

This has lead me to the problem that the gp won’t prescribe me enough to fulfil this need (it’s supposed to be for crisis only and one tablet at a time). So when I run out of diazepam I have been taking codeine. Again one codeine isn’t enough so I am taking several at a time. The codeine is over the counter stuff so not particularly strong but it does contain paracetamol as well which is obviously really bad for the liver.

I am now taking something most days and even when I say I am not going to take it today I end up taking something.

I don’t want to go to the gp because they will stop giving my diazepam.

Any advice??

SeaSidePebbles Sun 07-Jul-19 17:22:42

Go to a meeting, OP
www.nar-anon.co.uk/find-a-meeting

QueenofPain Sun 07-Jul-19 17:23:49

If you’ve recognised that you have a problem with benzos and opiates then you almost certainly need to tell your GP and stop having the diazepam, and find another method of managing when things are bad.

Saying that you aren’t going to go to the GP and tell them suggests that you aren’t ready to get help.

IncrediblySadToo Sun 07-Jul-19 17:29:36

I think you NEED to see your GP

I Know you don’t want to. Ecsuse they might not give you your fix if diazepam, but you NEED HELP

PRESCUBED AND OVER THE COUNTER Drug Addiction is a serious problem that could kill you and/or lead you to very stupid - dangerous and/or illegal things

Not to mention how bad this is for your general health

I’m no paragon on virtue but I can’t even take one OTC codeine it makes me ill, what you’re putting your body through is a serious problem

Please get help 🌷

MeanMrMustardSeed Sun 07-Jul-19 17:32:48

Admitting you may have a problem is a ginormous step - congratulations. Now see your GP ASAP or go to a support group. Day one could start now!

ChristinaMarlowe Sun 07-Jul-19 17:58:32

Agree with other posters OP, please speak to the GP. They won't cut you off in one go but they will help you to stop gradually.
I take codeine for back pain for a decade - crushed the bottom few vertabrae of my spine 10 years ago - and have been told that it's too hard to prescribe these days as there is so much changing in law. I'm now prescribed a much lower dose/daily amount (15mg codeine per 500mg paracetamol tablets which do much less for the pain) but the doctors are being put under a lot of pressure and I've been told I'll have to change to something else eventually.
This means that the codeine that you're currently replacing the diazepam with will also be stopped eventually, that might lead to something else equally dangerous or else lead to trying to get pills in undesirable places. Please talk to the GP now and let them help you - the problem will only get worse from here if you don't take steps to stop.

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »